An Approximate Approach for Systems of Fractional Integro- Differential Equations Based on Taylor Expansion

Download PDF


DOI: 10.46793/KgJMat2003.379D


The main purpose of this work is to present an efficient approximate approach for solving linear systems of fractional integro-differential equations based on a new application of Taylor expansion. Using the mth-order Taylor polynomial for unknown functions and employing integration method the given system of fractional integro-differential equations will be converted into a system of linear equations with respect to unknown functions and their derivatives. The solutions of this system yield the approximate solutions of fractional integro-differential equations system. The Riemann-Liouville fractional derivative is applied in calculations. An error analysis is discussed as well. The accuracy and the efficiency of the suggested method is illustrated by considering five numerical examples.


Fractional differential equation (FDE), systems of fractional integro-differential equations (SFIDE), Riemann-Liouville fractional derivative, Taylor expansion, error analysis.


[1]   R. B. Albadarneh, M. Zerqat and I. M. Batiha, Numerical solutions for linear and non-linear fractional differential equations, International Journal of Pure and Applied Mathematics 106(3) (2016), 859–871.

[2]   Q. M. Al-Mdallal, M. I. Syam and M. N. Anwar, A collocation-shooting method for solving fractional boundary value problems, Commun. Nonlinear. Sci. Numer. Simul. 15 (2010), 3814–3822.

[3]   F. Ghoreishi and P. Mokhtary, Spectral collocation method for multi-order fractional differential equations, Int. J. Comput. Methods 11(5) (2014), Paper ID 1350072, 23 pages.

[4]   A. Golbabai and K. Sayevand, Analytical treatment of differential equations with fractional coordinate derivatives, Comput. Math. Appl. 62 (2011), 1003–1012.

[5]   S. A. Deif and S. R. Grace, Iterative refinement for a system of linear integro-differential equations of fractional type, J. Comput. Appl. Math, DOI 10.1016/

[6]   M. Didgar and N. Ahmadi, An efficient method for solving systems of linear ordinary and fractional differential equations, Bull. Malays. Math. Sci. Soc. 38(4) (2015), 1723–1740.

[7]   K. Diethelm, The Analysis of Fractional Differential Equations, Springer-Verlag, Berlin, Heidelberg , New York, 2010.

[8]   Y. Huang and X.-F. Li, Approximate solution of a class of linear integro-differential equations by Taylor expansion method, Int. J. Comput. Math. 87(6) (2010), 1277–1288.

[9]   L. Huang, X.-F. Li and Y. Huang, Approximate solution of Abel integral equation, Comput. Math. Appl. 56 (2008), 1748–1757.

[10]   L. Huang, X.-F. Li, Y. Zhao and X.-Y. Duan, Approximate solution of fractional integro-differential equations by Taylor expansion method, Comput. Math. Appl. 62 (2011), 1127–1134.

[11]   M. Inc, The approximate and exact solutions of the space- and time-fractional Burgers equations with initial conditions by variational iteration method, J. Math. Anal. Appl. 345 (2008), 476–484.

[12]   H. Jafari, A. Golbabai, S. Seifi and K. Sayevand, Homotopy analysis method for solving multi-term linear and nonlinear diffusion-wave equations of fractional order, Comput. Math. Appl. 59 (2010), 1337–1344.

[13]   A. A. Kilbas, H. M. Srivastava and J. J. Trujillo, Theory and Applications of Fractional Differential Equations, North-Holland, Mathematics Studies 204, Elsevier Science B.V. Amsterdam, 2006.

[14]   X.-F. Li, Approximate solution of linear ordinary differential equations with variable coefficients, Math. Comput. Simulation 75 (2007), 113–125.

[15]   X.-F. Li, L. Huang and Y. Huang, A new Abel inversion by means of the integrals of an input function with noise, J. Phys. A 40 (2007), 347–360.

[16]   A. M. S. Mahdy and E. M. H. Mohamed, Numerical studies for solving system of linear fractional integro-differential equations by using least squares method and shifted Chebyshev polynomials, Journal of Abstract and Computational Mathematics 1 (2015), 24–32.

[17]   K. Maleknejad and T. Damercheli, Improving the accuracy of solutions of the linear second kind volterra integral equations system by using the Taylor expansion method, Indian J. Pure Appl. Math. 45(3) (2014), 363–376.

[18]   K. S. Miller and B. Ross, An Introduction to the Fractional Calculus and Fractional Differential Equations, Wiley-Interscience Publication, John Wiley and Sons, New York, Chichester, Brisbane, Toronto, 1993.

[19]   S. Momani, Analytic and approximate solutions of the space- and time-fractional telegraph equations, Appl. Math. Comput. 170 (2005), 1126–1134.

[20]   S. Momani and Z. Odibat, Analytical approach to linear fractional partial differential equations arising in fluid mechanics, Phys. Lett. A 355 (2006), 271-279.

[21]   S. Momani and Z. Odibat, Analytical solution of a time-fractional Navier-Stokes equation by Adomian decomposition method, Appl. Math. Comput. 177 (2006), 488–494.

[22]   S. Momani and Z. Odibat, Comparison between the homotopy perturbation method and the variational iteration method for linear fractional partial differential equations, Comput. Math. Appl. 54 (2007), 910–919.

[23]   Z. Odibat and S. Momani, An algorithm for the numerical solution of differential equations of fractional order, J. Appl. Math. Inform. 26 (2008), 15–27.

[24]   K. B. Oldham and J. Spanier, The Fractional Calculus, Academic Press, New York, 1974.

[25]   K. Parand and M. Nikarya, Application of Bessel functions for solving differential and integro-differential equations of the fractional order, Appl. Math. Model. 38 (2014), 4137–4147.

[26]   I. Podlubny, Fractional Differential Equations, Academic Press, New York, 1999.

[27]   E. A. Rawashdeh, Numerical solution of semidifferential equations by collocation method, Appl. Math. Comput. 174 (2006), 869–876.

[28]   M. Rehman and R. A. Khan, Numerical solutions to initial and boundary value problems for linear fractional partial differential equations, Appl. Math. Model. 37 (2013), 5233–5244.

[29]   R. K. Saeed and H. M. Sdeq, Solving a system of linear Fredholm fractional integro-differential equations using homotopy perturbation method, Australian Journal of Basic and Applied Sciences 4 (2010), 633–638.

[30]   M. H. Saleh, S. H. Mohamed, M. H. Ahmed and M. K. Marjan, System of linear fractional integro-differential equations by using Adomian decomposition method, Int. J. Comput. Appl. 121(24) (2015), 9–19.

[31]   B.-Q. Tang and X.-F. Li, A new method for determining the solution of Riccati differential equations, Appl. Math. Comput. 194 (2007), 431–440.

[32]   B.-Q. Tang and X.-F. Li, Approximate solution to an integral equation with fixed singularity for a cruciform crack, Appl. Math. Lett. 21 (2008), 1238–1244.

[33]   A. R. Vahidi and M. Didgar, An improved method for determining the solution of Riccati equations, Neural Comput. 23 (2013), 1229–1237.

[34]   W. K. Zahra and S. M. Elkholy, The use of cubic splines in the numerical solution of fractional differential equations, Int. J. Math. Math. Sci. 16 (2012), DOI 10.1155/2012/638026.